MAUDE Adverse Event Report: COVIDIEN AG JUAREZ (MMJ) SHILEY; TUBE TRACHEOSTOMY AND TUBE CUFF

COVIDIEN AG JUAREZ (MMJ) SHILEY; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 6DFEN
Medical Device Problem Codes Use of Device Problem (1670); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Hypoventilation (1916); Unintended Extubation (4564); Upper Respiratory Tract Irritation (4872)
Date of Event 02/13/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that there were concerns regarding the tracheostomy tube, the patient was irritated by the proceeding days, and there were concerns about the locking mechanism of the inner cannula to the plate.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the tube presented signs of being used, the snap head connector was detached from the proximal end of the tube, the snap head and the proximal end of the tube were observed under the uv lamp.It was reported that there were concerns regarding the tracheostomy tube, the patient was irritated by the proceeding days, and there were concerns about the locking mechanism of the inner cannula to the plate.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Correction: b5, h6.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during use, the patient was irritated due to difficulty ventilation in the proceeding days and the locking mechanism of the inner cannula was detached from the plate of the tube.The patient was given a muscle relaxant and deeper sedation in order to be on a full change of tracheostomy ensuring the anaesthetist could manage the patients airway.The patient had an immediate unplanned tube change.

Brand Name
SHILEY
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
COVIDIEN AG JUAREZ (MMJ)
1181 hennequen ave.
juarez,chi 32575
MX  32575
Manufacturer (Section G)
COVIDIEN AG JUAREZ (MMJ)
1181 hennequen ave.
juarez,chi 32575
MX   32575
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21657181
Report Number9681384-2025-00268
Device Sequence Number7480299
Product Code JOH
UDI-Device Identifier10884522006644
UDI-Public10884522006644
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K962173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6DFEN
Device Catalogue Number6DFEN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2025
Supplement Date Received by Manufacturer06/06/2025
06/12/2025
Initial Report FDA Received Date03/20/2025
Supplement Report FDA Received Date06/09/2025
06/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age29 YR
Patient SexFemale